What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 6, 1:30 PM MST, 30 minutes earlier.
Area forecast discussion, Aug 6, 1:30 PM MST, 30 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
230 PM MDT Tue Aug 6 2019
.SYNOPSIS...
Showers and thunderstorms with heavy rainfall will continue to
impact New Mexico through the weekend as a deep tap of monsoon
moisture focuses directly over the state. The threat for flash
flooding will be highest near burn scars, steep terrain, urban
drainages, and locations that receive daily rounds of heavy rain.
High temperatures will be near normal for most folks with the
exception of eastern New Mexico where readings will top out between
95 and 100 degrees each afternoon. Storm motion will be slow and
erratic today then transition toward the northeast through the end
of the week.
&&
.DISCUSSION...
The latest radar and satellite suite shows a significant uptick in
storm coverage and intensity today across northern and central NM.
The 12Z KABQ PWAT of 1.17" with weak steering flow, a near moist
adiabatic profile, and abundant instability will support vigorous
convection through the evening along and north of I-40. The area
over southern NM is currently overcoming overnight rainfall with
widespread cloud cover and convective inhibition based on the 19Z
LAPS analysis. Not much change was made to the previous update to
continue a Flash Flood Watch thru the evening given trends with
radar and near-term, hi-res models.
Convective coverage on Wednesday is shown with good agreement by
model guidance to be less vigorous with scattered coverage focused
mainly over northern and western NM. PW values will still be above
normal and storm motion will become more southwest to northeast while
upper level high pressure centers over southeast NM. Flash flooding
is still possible but the overall coverage is expected to be less.
A return to more robust convection with torrential rainfall is in
store Thursday as the upper high shifts farther east into TX and a
warm core upper wave slides north into the southwest CONUS. Model
moisture, instability, and subsequent QPF is very impressive with
many bullseyes of QPF in excess of 1" over the area. This will likely
be the most significant threat for flash flooding this season,
especially given the stage is set from recent heavy rainfall over the
region. This overall pattern will likely continue through the end of
the week as a more traditional monsoon pattern remains in place over
NM.
Guyer
&&
.FIRE WEATHER...
In typical early August fashion, showers and thunderstorms will
remain active over northern and central NM each day through the
upcoming weekend. Slow-moving storms will pose risks of burn scar
flash flooding and erratic outflow winds, as well as new lightning
ignitions from strikes that occur just outside of precipitation
cores. Outside of thunderstorms, hot and near (western and central
NM) to above normal (in eastern plains of NM) temperatures will
persist. Each day, afternoon humidity will stay at or above a 25 to
35 percent range, effectively recovering to 70 to 90 percent
overnight for most zones within the forecast area. After an active
period through this weekend, a subtle drying of dewpoints and hence
lower humidity could infiltrate parts of northwestern NM. Elsewhere
scattered storms will continue to develop.
52
&&
.AVIATION...
18Z TAF CYCLE
Increased shower and thunderstorm activity is forecast today, over
much of northern and central New Mexico as abundant moisture remains
intact with more unstable conditions developing. Slow and erratic
storm motions are forecast with heavy downpours limiting ceilings and
visibility. Gusty downburst winds and small hail will also be
possible near any storms. Outside of thunderstorms, prevailing winds
will be light with hot temperatures creating high density altitudes
that will pose difficult ascents for some aircraft.
52
&&
.PRELIMINARY POINT TEMPS/POPS...
Farmington...................... 63 93 63 93 / 30 20 20 30
Dulce........................... 55 87 53 88 / 40 40 30 40
Cuba............................ 59 87 59 88 / 60 30 30 50
Gallup.......................... 57 90 58 89 / 40 30 20 40
El Morro........................ 54 84 55 84 / 60 30 30 60
Grants.......................... 57 87 58 86 / 60 40 30 60
Quemado......................... 58 84 58 82 / 50 50 40 70
Datil........................... 56 84 58 83 / 60 50 30 70
Glenwood........................ 65 92 66 90 / 40 40 30 50
Chama........................... 52 77 51 78 / 50 50 40 50
Los Alamos...................... 61 84 62 83 / 50 40 50 60
Pecos........................... 59 83 60 84 / 60 30 30 60
Cerro/Questa.................... 54 80 53 80 / 40 50 40 70
Red River....................... 48 74 48 74 / 50 60 50 80
Angel Fire...................... 46 77 46 77 / 50 50 30 70
Taos............................ 55 85 55 86 / 30 40 30 60
Mora............................ 55 82 55 83 / 50 50 30 70
Espanola........................ 61 89 61 90 / 40 30 40 50
Santa Fe........................ 61 84 62 85 / 60 30 40 60
Santa Fe Airport................ 61 88 62 89 / 60 30 30 50
Albuquerque Foothills........... 67 91 68 90 / 70 20 30 50
Albuquerque Heights............. 68 92 69 91 / 60 20 30 40
Albuquerque Valley.............. 67 95 68 93 / 60 20 30 40
Albuquerque West Mesa........... 67 93 68 92 / 60 20 30 40
Los Lunas....................... 65 94 66 92 / 60 20 30 40
Rio Rancho...................... 67 93 68 93 / 70 20 30 40
Socorro......................... 67 97 69 94 / 40 30 40 40
Sandia Park/Cedar Crest......... 60 87 61 87 / 80 30 30 60
Tijeras......................... 63 90 64 90 / 80 30 30 60
Moriarty/Estancia............... 57 90 58 90 / 70 30 30 50
Clines Corners.................. 60 86 60 86 / 80 30 30 60
Gran Quivira.................... 62 90 62 90 / 60 30 30 60
Carrizozo....................... 67 93 67 92 / 40 20 30 50
Ruidoso......................... 59 86 59 84 / 50 40 30 60
Capulin......................... 59 88 57 85 / 30 40 30 60
Raton........................... 57 91 56 90 / 30 40 30 60
Springer........................ 58 90 58 89 / 30 40 30 60
Las Vegas....................... 57 85 57 85 / 50 30 30 60
Clayton......................... 65 97 65 93 / 20 20 40 30
Roy............................. 63 91 62 89 / 30 30 30 40
Conchas......................... 69 99 69 98 / 30 20 30 30
Santa Rosa...................... 69 98 68 98 / 40 20 30 30
Tucumcari....................... 70 100 70 100 / 20 20 20 20
Clovis.......................... 69 97 69 96 / 20 20 20 10
Portales........................ 70 99 70 98 / 20 10 20 10
Fort Sumner..................... 70 96 70 96 / 30 10 20 20
Roswell......................... 73 101 74 102 / 20 10 20 20
Picacho......................... 67 93 66 93 / 30 30 30 40
Elk............................. 63 89 63 89 / 40 40 40 50
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until midnight MDT tonight for the following
zones... NMZ504-506-507-510>515-517>519-521>523-527>529.
&&
Hazardous weather outlook, Aug 6, 10:28 AM MST, 3 hours 32 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Albuquerque NM
1128 AM MDT Tue Aug 6 2019
NMZ501>540-071100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
1128 AM MDT Tue Aug 6 2019
This hazardous weather outlook is for portions of north and central
New Mexico.
.DAY ONE...This Afternoon and Tonight
Showers and thunderstorms with heavy rainfall over much of northern
and central New Mexico will elevate the flash flood threat today and
tonight, especially over burn scars, steep terrain, urban drainages,
and in areas where recent heavy rain has fallen. Storm motions will
be slow and erratic with rainfall rates over 2 inches per hour.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Showers and thunderstorms with heavy rainfall will continue to impact
much of northern and central New Mexico from Wednesday through the
weekend. The potential for flash flooding will increase with each day
of heavy rainfall, particularly over burn scars, steep terrain, urban
drainages, and areas that receive additional heavy rainfall. Storm
motions will gradually become more south to north then southwest to
northeast through the week. Rainfall rates over 2 inches per hour
are expected.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report flooding, strong winds, and hail
through the National Weather Service Albuquerque web site at
weather.gov/abq or by calling 1.888.386.7637. You can also submit
storm reports and photos on our Facebook page or via Twitter using
the hashtag nmwx.
Guyer
In the hours before
Special weather statement, Aug 6, 11:01 AM MST, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1201 PM MDT Tue Aug 6 2019
NMZ522-523-061830-
Central Highlands-Estancia Valley-
1201 PM MDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TORRANCE COUNTY
UNTIL 1230 PM MDT...
At 1200 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Clines Corners, or 17 miles southeast of Moriarty,
moving northeast at 5 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Clines Corners.
This includes the following highways...
Interstate 40 between Mile Markers 211 and 221.
Highway 285 between Mile Markers 234 and 253.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent dangerous cloud to ground lightning is occurring with this
storm. Lightning can strike 10 miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.
&&
LAT...LON 3479 10586 3495 10590 3508 10565 3480 10551
TIME...MOT...LOC 1800Z 240DEG 6KT 3490 10576
24
Special weather statement, Aug 6, 11:47 AM MST, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1247 PM MDT Tue Aug 6 2019
NMZ523-061915-
Central Highlands-
1247 PM MDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SAN MIGUEL AND
SOUTHEASTERN SANTA FE COUNTIES UNTIL 115 PM MDT...
At 1247 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Clines Corners, or 20 miles northeast of Moriarty,
moving northeast at 5 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
This storm will remain over mainly rural areas of southwestern San
Miguel and southeastern Santa Fe Counties.
This includes Highway 285 between Mile Markers 254 and 268.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
&&
LAT...LON 3504 10577 3521 10588 3536 10567 3512 10551
TIME...MOT...LOC 1847Z 240DEG 6KT 3517 10575
24
Special weather statement, Aug 6, 12:41 PM MST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
141 PM MDT Tue Aug 6 2019
NMZ512-515-518-523-529-062015-
Northeast Highlands-West Slopes Sangre de Cristo Mountains-East
Slopes Sangre de Cristo Mountains-Santa Fe Metro Area-Central
Highlands-
141 PM MDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SAN MIGUEL AND
SOUTHEASTERN SANTA FE COUNTIES UNTIL 215 PM MDT...
At 140 PM MDT, Doppler radar was tracking a strong thunderstorm over
Rowe, or 22 miles southeast of Santa Fe, moving south at 15 mph.
Dime size hail will be possible with this storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
Pecos, Upper Colonias, Lamy, Ribera, Rowe, Chapelle, South San
Ysidro, North San Ysidro, San Pablo and Lower Colonias.
This includes the following highways...
Interstate 25 near Mile Marker 293, and between Mile Markers 301 and
333.
Highway 285 between Mile Markers 268 and 281.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
&&
LAT...LON 3537 10524 3522 10588 3553 10588 3563 10553
3560 10550 3562 10550 3564 10548
TIME...MOT...LOC 1940Z 340DEG 13KT 3548 10563
24Special weather statement, Aug 6, 12:49 PM MST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
149 PM MDT Tue Aug 6 2019
NMZ518-521-522-062015-
Sandia/Manzano Mountains-Santa Fe Metro Area-Estancia Valley-
149 PM MDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANDOVAL AND
SOUTHWESTERN SANTA FE COUNTIES UNTIL 215 PM MDT...
At 149 PM MDT, Doppler radar was tracking a strong thunderstorm near
Galisteo, or 22 miles south of Santa Fe, moving northwest at 10 mph.
Nickel size hail will be possible with this storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
Cerrillos Hills State Park, Galisteo, Los Cerrillos, Madrid and
Golden.
This includes Interstate 25 near Mile Marker 270.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.
&&
LAT...LON 3539 10590 3520 10600 3528 10638 3554 10614
TIME...MOT...LOC 1949Z 123DEG 7KT 3536 10604
24
Special weather statement, Aug 6, 12:53 PM MST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
153 PM MDT Tue Aug 6 2019
NMZ504-062030-
Northwest Highlands-
153 PM MDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCKINLEY COUNTY
UNTIL 230 PM MDT...
At 152 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Ojo Encino, or 33 miles west of Cuba, moving
northwest at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
Pueblo Pintado.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.
&&
LAT...LON 3588 10731 3575 10751 3587 10772 3600 10751
TIME...MOT...LOC 1952Z 123DEG 7KT 3587 10751
24